Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 82, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 15, 2021, 4:24 AM EDT. It took effect at Oct 15, 2021, 2:00 PM EDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 4:24 AM EDT (08:24 UTC)
- In effect from
- Oct 15, 2021, 2:00 PM EDT
- Expired
- Oct 18, 2021, 7:41 AM EDT
- In force
- 66 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
675 WHUS73 KGRR 150824 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 424 AM EDT Fri Oct 15 2021 LMZ844>846-151630- /O.NEW.KGRR.SC.Y.0082.211015T1800Z-211018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 424 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SUNDAY... * WHAT...Northwest winds will increase to 15 to 25 knots this afternoon and to 20 to 30 knots tonight through Saturday night. Waves will build to 3 to 5 feet this afternoon. Waves of 4 to 8 feet will be common this weekend. Waves will likely not subside until Sunday night. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night. Waves will likely top out in the 7 to 10 foot range during this time frame. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-151630- /O.NEW.KGRR.SC.Y.0082.211016T0400Z-211018T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 424 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SUNDAY... * WHAT...Northwest winds of 20 to 30 knots are expected tonight through Saturday night. Waves of 4 to 8 feet will be common this weekend. Waves will likely not subside until Sunday night. * WHERE...Grand Haven to Manistee. * WHEN...From midnight tonight to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night. Waves will likely top out in the 6 to 9 foot range during this time frame. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
13 follow-up statements
106 WHUS73 KGRR 151614 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1214 PM EDT Fri Oct 15 2021 LMZ844>846-160015- /O.CON.KGRR.SC.Y.0082.211015T1800Z-211018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1214 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...Northwest winds will increase to 15 to 25 knots this afternoon and to 20 to 30 knots late tonight through Saturday night. Waves will build to 3 to 5 feet this afternoon. Waves of 4 to 8 feet will be common this weekend. Large waves will likely not subside until Sunday night. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Piers will become extremely dangerous for pedestrians to walk out onto, especially Saturday and Saturday night, when waves will wash over them. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night. Waves will likely top out in the 7 to 10 foot range during this time frame. There is also a chance for waterspouts to form late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-160015- /O.CON.KGRR.SC.Y.0082.211016T0400Z-211018T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1214 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SUNDAY... * WHAT...Northwest winds of 20 to 30 knots are expected tonight through Saturday night. Waves of 4 to 8 feet will be common this weekend. Waves will likely not subside until Sunday night. * WHERE...Grand Haven to Manistee. * WHEN...From midnight tonight to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Piers will become extremely dangerous for pedestrians to walk out onto, especially Saturday and Saturday night, when waves will wash over them. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night. Waves will likely top out in the 6 to 9 foot range during this time frame. There is also a chance for waterspouts late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
096 WHUS73 KGRR 151928 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 328 PM EDT Fri Oct 15 2021 LMZ844>846-160900- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 328 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...Northwest winds will increase to 15 to 25 knots late this afternoon, then 20 to 30 knots late tonight through Saturday night. Waves will build to 3 to 5 feet this afternoon. Waves of 4 to 8 feet are expected though much of the weekend, before subsiding early Sunday night. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Piers will become extremely dangerous for pedestrians to walk out onto, especially Saturday and Saturday night, when waves will wash over them. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night, when they may reach as high as 10 feet. There is also a chance for waterspouts to form late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-160900- /O.CON.KGRR.SC.Y.0082.211016T0400Z-211018T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 328 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT SUNDAY... * WHAT...Northwest winds of 20 to 30 knots are expected tonight through Saturday night. Waves of 4 to 8 feet are expected though much of the weekend, before subsiding early Sunday night. * WHERE...Grand Haven to Manistee. * WHEN...From midnight tonight to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Piers will become extremely dangerous for pedestrians to walk out onto, especially Saturday and Saturday night, when waves will wash over them. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night, when they may reach as high as 8 feet. There is also a chance for waterspouts late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ HLO
721 WHUS73 KGRR 160207 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1007 PM EDT Fri Oct 15 2021 LMZ844>846-161015- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1007 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...Northwest winds to 15 to 25 knots increasing to 20 to 30 knots late tonight then continuing through Saturday night. Waves of 3 to 5 feet will build to 4 to 8 feet by Saturday morning and continue though much of the weekend, before subsiding early Sunday night. * WHERE...St Joseph to Grand Haven. * WHEN...through 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Piers will become extremely dangerous for pedestrians to walk out onto, especially Saturday and Saturday night, when waves will wash over them. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night, when they may reach as high as 10 feet. There is also a chance for waterspouts to form late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-161015- /O.CON.KGRR.SC.Y.0082.211016T0400Z-211018T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1007 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...Northwest winds of 20 to 30 knots are expected tonight through Saturday night. Waves of 4 to 8 feet are expected though much of the weekend, before subsiding early Sunday night. * WHERE...Grand Haven to Manistee. * WHEN...From midnight tonight to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Piers will become extremely dangerous for pedestrians to walk out onto, especially Saturday and Saturday night, when waves will wash over them. * ADDITIONAL DETAILS...Winds and waves will peak Saturday and Saturday night, when they may reach as high as 8 feet. There is also a chance for waterspouts late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
713 WHUS73 KGRR 160746 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 AM EDT Sat Oct 16 2021 LMZ844>846-161600- /O.EXT.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 346 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 20 to 30 knots. Waves 5 to 9 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will remain up all weekend with the largest waves likely occurring tonight. Waves of 5 to 9 feet will be common all weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-161600- /O.EXT.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 346 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 20 to 30 knots. Waves 5 to 8 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will remain up all weekend with the largest waves likely occurring tonight. Waves of 5 to 8 feet will be common all weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
077 WHUS73 KGRR 161457 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1057 AM EDT Sat Oct 16 2021 LMZ844>846-162300- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1057 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-162300- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1057 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
373 WHUS73 KGRR 161947 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 PM EDT Sat Oct 16 2021 LMZ844>846-170400- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 347 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-170400- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 347 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
065 WHUS73 KGRR 170228 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1028 PM EDT Sat Oct 16 2021 LMZ844>846-171030- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1028 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-171030- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1028 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
363 WHUS73 KGRR 170738 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 338 AM EDT Sun Oct 17 2021 LMZ844>846-171545- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 338 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots. Waves 4 to 7 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-171545- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 338 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots. Waves 4 to 7 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
344 WHUS73 KGRR 171504 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1104 AM EDT Sun Oct 17 2021 LMZ844>846-172315- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1104 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-172315- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1104 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
772 WHUS73 KGRR 171955 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 355 PM EDT Sun Oct 17 2021 LMZ844>846-180400- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 355 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-180400- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 355 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
686 WHUS73 KGRR 180100 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 900 PM EDT Sun Oct 17 2021 LMZ844>846-180900- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 900 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-180900- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 900 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
105 WHUS73 KGRR 180749 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 349 AM EDT Mon Oct 18 2021 LMZ844>846-181200- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 349 AM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves near 4 feet, gradually subsiding this morning. * WHERE...St Joseph to Grand Haven. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-181200- /O.CON.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 349 AM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves near 4 feet, gradually subsiding this morning. * WHERE...Grand Haven to Manistee. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
246 WHUS73 KGRR 181141 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 741 AM EDT Mon Oct 18 2021 LMZ844>849-181245- /O.CAN.KGRR.SC.Y.0082.000000T0000Z-211018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 741 AM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to gradually subside this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:34 AM EDT, 50 minutes earlier.
Area forecast discussion, Oct 15, 3:34 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
334 AM EDT Fri Oct 15 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 333 AM EDT Fri Oct 15 2021
- Low moving into Eastern Great Lakes brings rain today
- Upper trough associated rain expected tonight
- Lake effect rain showers Saturday into Saturday evening
- Dry Sunday through Tuesday
- Chances for precipitation next Wednesday night/Thursday
&&
.DISCUSSION...(Today through next Thursday)
Issued at 333 AM EDT Fri Oct 15 2021
- Low moving into Eastern Great Lakes brings rain today
Low pressure riding up the front that passed through our area
yesterday will bring rain showers today. Highest chances for rain
will be over our south and southeast towards AZO/BTL/JXN and LAN.
Much lower chances exist up towards Ludington where only scattered
at best precipitation should occur. Very limited instability
exists today with the low passing off to our east so any chance at
thunder is very small. If it occurs it would be towards JXN this
afternoon. HREF precipitation forecast would suggest 0.10 or less
through 800am Saturday for Ludington and as much at 0.75 inches
locally in our southeast towards JXN.
- Upper trough associated rain expected tonight
Tonight the upper trough will be moving through and we will see
additional scattered showers. The precipitation associated with
the low is currently moving through Indiana. The precipitation
with the upper trough that will come through tonight is out in the
plains states IA/NE/MO. Precipitation tonight will be much lighter
and scattered.
- Lake effect rain showers Saturday into Saturday evening
Delta T's over Lake Michigan tonight, a proxy for low level
instability, will reach the upper teens C. This is significant
instability that will produce steep low level lapse rates. The
3km NAM reflectivity progs show the activity the best with
scattered showers pouring off Lake Michigan all day on Saturday.
Stronger winds will carry these showers through the entire
forecast area. Breezy conditions with showers and colder
temperatures will certainly make it feel like fall. High
temperatures will not get out of the 50s.
Deeper moisture begins to lift out of the area Saturday evening,
so we should see showers begin to taper off as we head towards
midnight Saturday night. Many times lake effect rain showers and
for that matter snow showers continue longer than we expect. So,
would not be surprised to see them go through the night on
Saturday night. Anything Saturday night though should be quite
light.
- Dry Sunday through Tuesday
A dry period in the weather is expected from Sunday through at
least Tuesday. This is due to high pressure both at the surface
and aloft sliding through the Great Lakes. At this point we even
expect Wednesday during the day to remain dry. Temperatures should
rebound back into the upper 60s in many areas for early next week
which is actually above normal, just not as warm as we have been.
- Chances for precipitation next Wednesday night/Thursday
The next system to bring precipitation to the area moves in next
Wednesday night and Thursday. The trend in the models is slower
with this system as last night they were bringing in rain on
Wednesday. Showers are expected beginning Wednesday night. Cooler
air wrapping in behind this system will bring lake effect rain
showers back into the picture Thursday night.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 142 AM EDT Fri Oct 15 2021
The 06z TAF package is somewhat complicated, with varied aviation
impacts among terminals. Latest regional radar mosaic shows precip
shield making steady northeastward progress, with returns now
into southern MI. However, nearest obs of precip at surface are
lagging--still in northern Indiana--owing to a modest low-level
dry layer.
Once precip arrives, this dry layer should take a few hours to
cool/saturate from top down. After this dry layer is eroded--and
this timing is uncertain--expect ceilings to fall into MVFR and
eventually IFR at several sites as stratus layer develops.
However, MKG should remain VFR during this period. There is some
signal in model guidance for a lull in precipitation from roughly
23z to 03z, and several TAFs reflect a temporary easing of impacts
then.
&&
.MARINE...
Issued at 333 AM EDT Fri Oct 15 2021
We have issued a Small Craft Advisory for the entire lakeshore
lasting through the weekend. For areas south of Grand Haven it
starts at 200pm this afternoon, north of Grand Haven it starts at
midnight tonight.
There is a burst of winds that move into areas south of Grand
Haven this afternoon. Winds exceed 20 knots and models are
producing 5 foot waves. All areas will get into the winds and
waves tonight with 20-30 knot cold air advection going on out of
the northwest. Waves will likely reach the 5 to 9 foot range
through the course of the weekend. Highest winds and waves will
occur Saturday into Saturday night. Location of the highest waves
will be from Grand Haven to the south given northwest flow. At
this point we have the SCA going through Sunday evening, but we
will likely need to continue it through Sunday night as well to
give time for the waves to dampen out. Water levels do not look to
get near Lakeshore Flood Advisory levels...so that headline is not
needed in our area.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from midnight tonight to 8 PM EDT Sunday
for LMZ847>849.
Small Craft Advisory from 2 PM this afternoon to 8 PM EDT Sunday
for LMZ844>846.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Kenyon
MARINE...DukeHazardous weather outlook, Oct 14, 4:53 PM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI Issued by National Weather Service Northern Indiana 453 PM EDT Thu Oct 14 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-152100- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 453 PM EDT Thu Oct 14 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible Friday near I-94 and towards the Lansing area. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-152100- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 453 PM EDT Thu Oct 14 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A period of strong northwest winds are expected from Friday evening through Sunday. Winds will reach 20 to 30 knots with waves of 5 to 10 feet. Conditions this weekend will be hazardous to smaller craft. Waterspouts are possible late Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.